Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 6, 2018, 1:48 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 7, 2018, 7:00 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 1:48 PM CDT (18:48 UTC)
- In effect from
- Apr 7, 2018, 7:00 AM CDT
- Expired
- Apr 8, 2018, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 27.69 ft at Apr 7, 2018, 2:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
795 WGUS44 KTSA 061848 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 148 PM CDT Fri Apr 6 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-070248- /O.NEW.KTSA.FL.W.0023.180408T0000Z-180408T0600Z/ /PANO2.1.ER.180408T0000Z.180408T0000Z.180408T0000Z.NO/ 148 PM CDT Fri Apr 6 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from Saturday evening to late Saturday night, or until the warning is cancelled. * At 1:30 PM Friday, the stage was 21.49 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise to near flood stage Saturday evening. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
3 follow-up statements
717 WGUS84 KTSA 070123 FLSTSA Flood Statement National Weather Service Tulsa OK 823 PM CDT Fri Apr 6 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-070922- /O.EXT.KTSA.FL.W.0023.180407T1200Z-180407T1800Z/ /PANO2.1.ER.180407T1200Z.180407T1200Z.180407T1200Z.NO/ 823 PM CDT Fri Apr 6 2018 The Flood Warning continues for The Poteau River near Panama. * from Saturday morning to Saturday afternoon, or until the warning is cancelled. * At 7:30 PM Friday, the stage was 26.31 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama is expected to rise to near flood stage Saturday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
551 WGUS84 KTSA 071002 FLSTSA Flood Statement National Weather Service Tulsa OK 502 AM CDT Sat Apr 7 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-071800- /O.CON.KTSA.FL.W.0023.180407T1200Z-180407T1800Z/ /PANO2.1.ER.180407T1200Z.180407T1200Z.180407T1200Z.NO/ 502 AM CDT Sat Apr 7 2018 The Flood Warning continues for The Poteau River near Panama. * until this afternoon, or until the warning is cancelled. * At 3:30 AM Saturday, the stage was 27.64 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama is expected to rise to near flood stage this morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
765 WGUS84 KTSA 071253 FLSTSA Flood Statement National Weather Service Tulsa OK 753 AM CDT Sat Apr 7 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-071323- /O.CAN.KTSA.FL.W.0023.000000T0000Z-180407T1800Z/ /PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 753 AM CDT Sat Apr 7 2018 The Flood Warning is cancelled for The Poteau River near Panama. * At 7:30 AM Saturday, the stage was 27.07 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama crested below flood stage at 27.7 feet. The river will remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 6, 11:33 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 6, 11:33 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1133 AM CDT Fri Apr 6 2018
...UPDATE...
.DISCUSSION...
Ongoing widespread convection continues north of warm front,
which has yet to advance into far SE OK, and south of the cold
frontal wind shift which is roughly along the I-44 corridor.
Locally heavy rains have been noted as repeated generation
continued on the periphery of the warmer mid level temps. This
generation zone will remain in place for a few more hours before
pushing southward as mid level wave pushes eastward. The primary
focus for any afternoon svr weather remains largely confined to
the immediate sfc warm frontal zone which will briefly extend
into far SE OK. The forecast update will adjust for the sharp
northern gradient in place for the ongoing precip and also cool
temps this afternoon across east central OK into west central AR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 23 47 35 / 40 60 10 10
FSM 53 32 50 34 / 100 60 20 10
MLC 60 29 47 34 / 90 40 20 0
BVO 56 24 45 27 / 20 60 0 10
FYV 57 26 47 26 / 50 60 20 10
BYV 55 25 47 31 / 20 60 20 10
MKO 58 27 47 32 / 100 60 20 10
MIO 57 22 43 30 / 20 60 10 10
F10 54 26 46 33 / 100 40 20 10
HHW 71 35 52 37 / 90 60 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
OKZ054>074.
Freeze Watch from 9 PM CDT this evening through Saturday morning
for OKZ049-075-076.
AR...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
ARZ001-002-010-011-019-020.
Freeze Watch from 9 PM CDT this evening through Saturday morning
for ARZ029.
&&
SHORT TERM...07Hazardous weather outlook, Apr 6, 12:57 PM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Apr 6 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Apr 6 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Primarily far southeast Oklahoma.
ONSET...Afternoon...ending by 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Along the Interstate 40 corridor.
ONSET...Ongoing.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After midnight.
ICE ACCUMULATION.
RISK...Limited.
AREA...Much of eastern Oklahoma and far northwest Arkansas.
ONSET...After midnight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Much of eastern Oklahoma and northwest Arkansas.
ONSET...Afternoon.
DISCUSSION...
Widespread showers and thunderstorms are ongoing this afternoon
south of Interstate 44. Locally heavy rainfall has fall along
the Interstate 40 corridor resulting in localized flash flooding.
A strong cold front will accelerate southward across the area
this afternoon and storms are likely to intensity across far
southeast Oklahoma in advance of the front. This is the area most
likely to experience severe weather through the remainder of the
afternoon. Strong northerly winds will develop once the front
passes.
Overnight there will be a chance of light wintry weather.
A mix of freezing rain, sleet, and snow will all be possible.
Any accumulations look to be light however a few slick spots
are possible as temperatures fall into the mid 20 to lower 30s.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm and High Wind Potential.
THURSDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.
EXTENDED DISCUSSION...
A light wintry mix will be ending across the region early Saturday
with well below normal temperatures and breezy winds continuing.
Thunderstorm chances return Wednesday and Thursday next week as
warmer and more humid conditions return to the region. The
weather pattern is likely to transition to more supportive
of severe weather by the latter part of next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 6, 9:51 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 AM CDT FRI APR 6 2018
OKZ066-070-071-061515-
Muskogee OK-Okmulgee OK-McIntosh OK-
951 AM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH...WEST
CENTRAL MUSKOGEE AND CENTRAL OKMULGEE COUNTIES UNTIL 1015 AM CDT...
At 951 AM CDT, a strong thunderstorm was located over Okmulgee State
Park, moving east at 30 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Morris...
Schulter... Okmulgee State Park...
Hitchita... Eram...
LAT...LON 3566 9615 3575 9569 3549 9570 3553 9609
3555 9609 3555 9614
TIME...MOT...LOC 1451Z 266DEG 27KT 3560 9608Special weather statement, Apr 6, 11:43 AM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 1143 AM CDT FRI APR 6 2018 OKZ073-075-061730- Pittsburg OK-Latimer OK- 1143 AM CDT FRI APR 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 1230 PM CDT... At 1143 AM CDT, a strong thunderstorm was located over Mcalester Regional Airport, moving east at 45 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Mcalester... Wilburton... Hartshorne... Krebs... Savanna... Alderson... Higgins... Damon... Robbers Cave State Park... Mcalester Regional Airport... Haileyville... Gowen... Dow... Bache... LAT...LON 3477 9585 3495 9588 3504 9530 3478 9526 TIME...MOT...LOC 1643Z 263DEG 38KT 3487 9578
Special weather statement, Apr 6, 11:56 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 AM CDT FRI APR 6 2018
OKZ049-061730-
Pushmataha OK-
1156 AM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
1230 PM CDT...
At 1155 AM CDT, a strong thunderstorm was located 6 miles west of
Dunbar, moving east at 40 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Clayton... Clayton Lake State Park...
Stanley... Snow...
Nashoba... Kosoma...
Dunbar... Tuskahoma...
Eubanks...
LAT...LON 3433 9572 3451 9577 3451 9567 3454 9567
3467 9522 3435 9514
TIME...MOT...LOC 1655Z 257DEG 35KT 3444 9566Special weather statement, Apr 6, 12:04 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT FRI APR 6 2018
OKZ071-073-074-061730-
Haskell OK-Pittsburg OK-McIntosh OK-
1204 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1230 PM CDT...
At 1204 PM CDT, a strong thunderstorm was located over Raiford,
moving east at 40 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Eufaula... Canadian...
Indianola... Hanna...
Stidham... Enterprise...
Raiford... Lake Eufaula State Park...
Vivian... Vernon...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 266 and
274.
LAT...LON 3536 9596 3549 9535 3545 9534 3530 9535
3530 9532 3518 9530 3514 9592
TIME...MOT...LOC 1704Z 259DEG 42KT 3526 9580
LacySpecial weather statement, Apr 6, 12:34 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT FRI APR 6 2018
OKZ049-076-061800-
Pushmataha OK-Le Flore OK-
1234 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 100 PM CDT...
At 1233 PM CDT, a strong thunderstorm was located 4 miles east of
Nashoba, moving east at 50 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Octavia... Muse...
Nashoba... Big Cedar...
Honobia...
LAT...LON 3453 9526 3474 9463 3451 9454 3451 9504
3439 9505 3436 9519
TIME...MOT...LOC 1733Z 252DEG 47KT 3447 9514
LacySpecial weather statement, Apr 6, 12:47 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1247 PM CDT FRI APR 6 2018
OKZ073-061815-
Pittsburg OK-
1247 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 115 PM CDT...
At 1246 PM CDT, a strong thunderstorm was located 5 miles southwest
of Scipio, moving northeast at 30 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Mcalester... Crowder...
Indianola... Haywood...
Scipio... Arpelar...
LAT...LON 3519 9578 3518 9576 3519 9574 3519 9572
3520 9571 3521 9568 3498 9556 3486 9604
3497 9609 3504 9609
TIME...MOT...LOC 1746Z 246DEG 28KT 3498 9600
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:13 AM CDT | Special Weather Statement | TSA | Choctaw | 62 min |
| Apr 6, 5:20 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
| Apr 6, 5:37 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Apr 6, 5:50 AM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Apr 6, 6:16 AM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Apr 6, 6:21 AM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Apr 6, 6:28 AM CDT | Special Weather Statement | TSA | Haskell | 47 min |
| Apr 6, 6:44 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Apr 6, 7:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Apr 6, 7:33 AM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Apr 6, 8:04 AM CDT | Special Weather Statement | TSA | Okmulgee | 41 min |
| Apr 6, 8:10 AM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Apr 6, 8:37 AM CDT | Special Weather Statement | TSA | Okfuskee | 38 min |
| Apr 6, 9:08 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 4 hr |
| Apr 6, 9:51 AM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 6, 11:43 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Apr 6, 11:55 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 4 hr |
| Apr 6, 11:56 AM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Apr 6, 12:04 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| Apr 6, 12:34 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Apr 6, 12:47 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Apr 6, 3:14 PM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
| Apr 6, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 19 min |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.